Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 77, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 25, 2000, 3:58 PM EDT for Allendale County, South Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2000, 3:58 PM EDT (19:58 UTC)
- Expired
- Aug 25, 2000, 4:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3819 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 251959 SVRCHS SCC005-252045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 358 PM EDT FRI AUG 25 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ALLENDALE COUNTY IN WEST CENTRAL SOUTH CAROLINA. * UNTIL 445 PM EDT. * AT 358 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF ULMER...OR ABOUT 9 MILES NORTH OF ALLENDALE...MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ULMER. SEIGLING. SYCAMORE. ALLENDALE. DIME SIZE HAIL OR LARGER AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.l BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3325 8122 3317 8142 3290 8129 3300 8105 WOODWORTH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:00 PM EDT, 58 minutes earlier.
Area forecast discussion, Aug 25, 3:00 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 300 PM EDT FRI AUG 25 2000 PLENTY OF CONVECTION FIRING UP JUST S AND E OF THE CWA. WIDELY SCATTERED SHRA NOW BEGINNING TO SHOW UP JUST N OF THE CWA IN RESPONSE TO S/WV ENERGY. FOR TNGT...ONE S/WV MOVES OFF THE COAST AS ANOTHER APPROACHES N PTNS LATE. WITH REMNANTS OF CD FNT OVER THE MIDLANDS...AS WELL AS MOISTURE AND SOME CONVERGENCE OVER THE CWA...WL HAVE TO CARRY SLGT CHC-CHC POPS FOR THIS EVE. ACROSS SC ZONES...WL WORD MAINLY EVE AS S/WV ENERGY LATER TNGT CUD PRODUCE A FEW SHRA OVN. FOR GA ZONES...WL WORD EVE TSRA. WHATS LEFT OF CD FNT WL PUSH THRU THE AREA TNGT AS BUBBLE HIGH PRES BUILDS JUST TO OUR N SAT/SAT NGT. LOOKING AT SOME LLVL MOISTURE SAT WITH VERY DRY AIR ALOFT AND NO TRIGGER. EXPECT SOME CU BUT NOT MUCH MORE. GUID POPS ARE VERY LOW AND WL NOT MENTION ANY PCPN. NEXT CHC FOR PCPN WL COME SUN...MAINLY IN THE AFT AS ANOTHER S/WV APPROACHES IN THE NW FLOW. MODEL TIMING VARIES WITH ETA/NGM BRINGING ENERGY IN RATHER QUICKLY...BUT AVN HOLDING OFF TIL LATE SUN/SUN NGT. WL CARRY SLGT CHC POPS ALL ZONES FOR THE AFT. IN THE EXTENDED...WEAK COLD FRONT WL MOVE IN MON AND PERHAPS LINGER INTO TUE AS IT DISSIPATES. WL LEAVE CHC POPS IN. BY WED...MAINLY HIGH PRES IN CONTROL. WL KEEP DRY FOR NOW. CWF...WINDS LESS THAN 10 KT OVER THE WATER THIS AFT. SWELLS ARE GRADUALLY SUBSIDING. WL GO WITH WINDS 10 KT OR LESS THRU SAT AS SEAS SUBSIDE TO 2-3 FT. AS HIGH PRES MOVES OFF THE COAST SAT NIGHT AND SUN...SFC PG WL PICK BACK UP OUT OF THE S-SW TO 10-15 KT. WL CARRY ISOLD TO WIDELY SCATTERED PCPN TNGT AS S/WV MOVES OFF THE COAST. NO PCPN SAT THRU SUN...BUT WUD NOT BE SURPRISED IF SOMETHING APPROACHED FROM THE NW LATE SUN. PRELIM CCF CHS BB 071/088 071/091 072 2031123 SAV BB 070/090 070/092 071 2021123 CHL BB 076/086 077/088 076 2031123 NBC BB 072/089 072/091 072 2031123 RBW BB 068/090 068/092 070 2031123b .CHS... SC...NONE. GA...NONE. TJR
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:19 PM EDT | Tornado Warning | CHS | Allendale | 26 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.